Ohio, 2005Hail and Damaging Winds in Ohio, August 11, 2005
August 11, 2005 · NWS ILN · 6 events in 5 counties and zones
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $43,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 11, 2:40 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 11, 2:40 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU AUG 11 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF THE WEAK SFC BOUNDARY
ACROSS MID CWA...WTH BAND OF SHOWERS AND THUNDERSTORMS RUNNING
NEAR/NORTH OF THE BOUNDARY. HAVE INCREASED PRECIPITATION CHANCES FOR
LATE AFTERNOON EARLY EVENING IN NW THIRD OF FA...THEN AM EXPECTING
MUCH OF THE CONVECTION TO DIE DOWN ONCE DIURNAL HEATING IS LOST.
GIVEN SOME LINGERING WEAK LOW LEVEL CONVERGENCE TONIGHT AS PER BOTH
RUC AND GFS...HAVE KEPT SLIGHT CHANCE FOR ISOLATED TSTMS TONIGHT IN
THE NORTH. GFS MORE CONSISTENT WTH THE BOUNDARY AND ITS ASSOCIATED
INSTABILITY AND PRECIPITATION...BUT STILL EXPERIENCING CONVECTIVE
FEEDBACK PROBLEMS TOWARD THE WEEKEND. AS BOUNDARY LIFTS NORTH
TONIGHT...AREA BECOMES WARM SECTORED ON FRIDAY...WTH LOWER 90S TO
NEAR MID 90S EXPECTED. MOST CONVECTION SHOULD REMAIN IN NORTHERN
FA...CLOSER TO SFC BOUNDARY. SOUTH OF THE BOUNDARY...MUCH OF
FORECAST AREA REMAINS CAPPED...SO HAVE KEPT ONLY MINIMAL PRECIP
CHANCES SOUTH TO ABOUT THE OHIO RIVER. FOR FRI NIGHT AND
SATURDAY...SFC FNT TAKES ITS TIME DRAGGING SOUTH THROUGH THE FA. AM
KEEPING SOMEWHAT LOWER PRECIPITATION CHANCES THAN MAV AND ESPECIALLY
ETA NUMBERS...SO STICKING TO HIGH CHANCE FOR SATURDAY.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A COLD FRONT WILL BE APPROACHING EARLY IN THE PERIOD AND MOVE
THROUGH MUCH OF THE AREA BY MONDAY MORNING. IT APPEARS THAT THE
FRONT WILL THEN STALL NEAR THE FAR SOUTHERN PART OF THE FORECAST
AREA AND SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE
MIDDLE OF THE WEEK. THIS BOUNDARY IS FORECAST TO LIFT NORTHWARD ON
THURSDAY LEADING TO THE POSSIBILITY OF DIURNAL ACTIVITY ACROSS ALL
ZONES.
&&
.PREVIOUS DISCUSSION...
(ISSUED 130 PM EDT THU AUG 11 2005)
AVIATION (18Z-18Z)...
ISOLATED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP SOUTH OF
BOUNDARY ACROSS FAR SOUTHERN OHIO...NORTHERN KENTUCKY AND SOUTHEAST
INDIANA. EXPECT TO SEE COVERAGE BECOME A LITTLE BETTER OVER THE NEXT
COUPLE OF HOURS WITH CONTINUED DESTABILIZATION SO HAVE INCLUDED A
VCTS FOR KCVG AND KLUK THROUGH 00Z. LEFT REMAINING TAF SITES DRY
ALTHOUGH WILL HAVE TO KEEP AN EYE ON PCPN MOVING ACROSS NORTHERN
INDIANA. IF IT HOLDS TOGETHER...IT MAY BRUSH NORTHERN TAF SITES
LATER THIS AFTERNOON. HAVE GENERALLY STUCK WITH PERSISTENCE FOR BR
OVERNIGHT TONIGHT AND EXPECT TO SEE MVFR CONDITIONS WITH LOCAL IFR
VSBYS TOWARD DAYBREAK.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 11, 4:15 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT THU AUG 11 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120911-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
515 AM EDT THU AUG 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE IN THE FORECAST FOR THIS ENTIRE PERIOD. EACH DAY
WILL BRING THE POSSIBILITY THAT SOME OF THE STORMS MAY REACH SEVERE
LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
Thunderstorm Wind, Darke
- When
- August 11, 4:05 PM EST to 4:09 PM EST
- Where
- Darke County, New Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -84.700
Numerous large trees were knocked down.
Thunderstorm Wind, Greene
- When
- August 11, 5:02 PM EST
- Where
- Greene County, Wright-Patterson Afb
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.783, -84.083
A 70 mph wind gust was recorded at Wright-Patterson AFB. Several trees were also downed just north of the base, on the north side of Fairborn.
Thunderstorm Wind, Miami
- When
- August 11, 5:03 PM EST to 5:07 PM EST
- Where
- Miami County, 1 mi W of Brandt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.900, -84.100
A few trees were downed along US Route 40 between State Route 201 and State Route 202.
Thunderstorm Wind, Montgomery
- When
- August 11, 5:03 PM EST to 5:07 PM EST
- Where
- Montgomery County, Huber Hgts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.833, -84.133
Numerous trees and large limbs were downed along Chambersburg and Harshaman Roads. One of the trees fell on two parked vehicles, causing minor damage. A chain link fence was pushed over at the Children's World Learning Center along Old Troy Pike.
Thunderstorm Wind, Clark
- When
- August 11, 5:08 PM EST to 5:15 PM EST
- Where
- Clark County, 2 mi SW of Enon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -83.967
Several trees were knocked down in a swath along Haddix Road east into the Holiday Valley subdivision. This was a possible microburst.
Hail, Greene
- When
- August 11, 5:28 PM EST to 5:34 PM EST
- Where
- Greene County, Yellow Spgs
- Measured
- 1.25 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -83.883
Numerous trees were downed across town as well. One of the trees fell on a garage and two on parked vehicles, causing minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 11 to 14, 20052 deaths · 8 events
- Hail and Damaging Winds in Iowa, August 11, 2005$174,000 · 2.75 in hail · 5 events
- Flash Flooding and Hail in Indiana, August 11, 20052 injured · 1.75 in hail · 22 events
- Heat in New Jersey, August 11 to 14, 200517 events
- Heavy Rain in New Mexico, August 11, 2005$15,000 · 1 event
- Flash Flood in Colorado, August 11, 2005$15,000 · 1 event
- Tornadoes and Hail in Montana, August 11, 2005F0 · 7 events
- Heat in Maryland, August 11 to 14, 20055 events
- Heat in Delaware, August 11 to 15, 20053 events
- Hail and Damaging Winds in Illinois, August 11, 20051 in hail · 3 events
- Hail in South Dakota, August 11, 20051.25 in hail · 2 events
- Wildfire in Oregon, August 11 to 15, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468755, 5468759, 5468757, 5468758, 5468756, 5468760.